|Advised to Take Lamivudine During 3rd Trimester Due to HB-Need Answer ASAP
Jan 5, 2005
Please reply ASAP to my questions below.
I will be in my 3rd trimester this Friday, Dec. 24, 2004 and have been so worried about my baby's health because I have hepatitis B. I was tested positive for e antigen and DNA (PCR DNA indicated a high vital load).
I was advised to take Lamivudine during my 3rd trimester to minimum the risk of transmitting the hepatitis B virus to an unborn baby. I was also advised that even taking Lamivudine and giving the HBIG and vaccine shots at birth, there is still an 18-20% that a baby will be infected with hepatitis B. If I didn't take Lamivudine and the baby got the HBIG and vaccine shots at birth, there is a 41-50% chance that the baby will get hepatitis.
I am very worried about the side effects on my unborn child while taking Lamivudine. Here are my questions: 1) What are the known side effects on an unborn child?; 2) Can those side effects be treated after birth?; 3) Are those side effects serious?; and 4) If I were taking 100 mg of Lamivudine, is it true that once it passes to the unborn baby, it's probably less than 100 mg because it has been processed by my digestive system and organs?.
Thanks in advance for your time.
Response from Dr. Dieterich
I think that is a very rational approach to take lamivudine. There is no more benign medication to take for hepatitis B. There has been over 15 years of experience with lamivudine in pregnancy in HIV patients and it does not seem to be a problem. If it was my baby, I would certainly be taking lamivudine, and depending on your size, I might be taking 300 mg of lamivudine. There really have been no side effect of lamivudine described so far. Good luck! You can prevent hepatitis B in the baby! DTD
TEENAGE SEX - should I tell my parents about possible hepatitis?
HBV questions - Please help
- Can You Catch AIDS From Blowjob From A Prostitute?
- Flu Symptoms After Rimming Worried I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
- Loose Stool After Sucking Penis Sign Of HIV AIDS
- Swollen Glands After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.